Alert archive / West Virginia / Flood Watches in 2016
Flood Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Mar 14, 2016, 4:04 AM EDT for 5 counties in Ohio; 9 counties in West Virginia. It took effect at Mar 14, 2016, 2:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2016, 4:04 AM EDT (08:04 UTC)
- In effect from
- Mar 14, 2016, 2:00 PM EDT
- Expired
- Mar 15, 2016, 3:18 AM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WGUS61 KRLX 140804 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 404 AM EDT MON MAR 14 2016 OHZ076-141615- /O.NEW.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON- INCLUDING THE CITIES OF...MARIETTA...BELPRE 404 AM EDT MON MAR 14 2016 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREA...WASHINGTON. * FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO BANKFULL...INCLUDING UPPER PORTIONS OF DUCK CREEK. ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD CAUSE THESE STREAMS AND CREEKS TO FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
5 follow-up statements
308 WGUS61 KRLX 141327 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 927 AM EDT MON MAR 14 2016 OHZ066-067-075-084-WVZ009>011-017-019-020-031-032-040-142130- /O.EXA.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-VINTON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE- DODDRIDGE-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MCARTHUR... HAMDEN...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...PHILIPPI...BELINGTON 927 AM EDT MON MAR 14 2016 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO... ATHENS...MORGAN...PERRY AND VINTON. IN WEST VIRGINIA... BARBOUR...DODDRIDGE...HARRISON...PLEASANTS...RITCHIE... TAYLOR...TYLER...WIRT AND WOOD. * FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT. * RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK. * ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS TO FLOOD. IN GENERAL IT WOULD TAK 0.75 TO 1 INCH OF RAIN IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS ALONG AND NEAR THE ROUTE 50 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ OHZ076-142130- /O.CON.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON- INCLUDING THE CITIES OF...MARIETTA...BELPRE 927 AM EDT MON MAR 14 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREA... WASHINGTON. * FROM 2 PM EDT THIS AFTERNOON THROUGH TONIGHT. * RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR BANKFULL...INCLUDING DUCK CREEK. * ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS TO FLOOD. IN GENERAL IT WOULD TAK 0.75 TO 1 INCH OF RAIN IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS ALONG AND NEAR THE ROUTE 50 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
112 WGUS61 KRLX 141348 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 948 AM EDT MON MAR 14 2016 OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-142200- /O.CON.KRLX.FA.A.0003.160314T1800Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...PHILIPPI...BELINGTON 948 AM EDT MON MAR 14 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...MORGAN... PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR... DODDRIDGE...HARRISON...PLEASANTS...RITCHIE...TAYLOR...TYLER... WIRT AND WOOD. * FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT * RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK. * ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS TO FLOOD. IN GENERAL IT WOULD TAKE 0.75 TO 1 INCH OF RAIN IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS ALONG AND NEAR THE ROUTE 50 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
980 WGUS61 KRLX 141806 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 206 PM EDT MON MAR 14 2016 OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-150300- /O.CON.KRLX.FA.A.0003.000000T0000Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...PHILIPPI...BELINGTON 206 PM EDT MON MAR 14 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...MORGAN... PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR... DODDRIDGE...HARRISON...PLEASANTS...RITCHIE...TAYLOR...TYLER... WIRT AND WOOD. * THROUGH TONIGHT. * RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK. * ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD PRODUCE HEAVY RAINFALL MAY CAUSE THESE STREAMS AND CREEKS TO FLOOD. IN GENERAL IT WOULD TAKE 0.75 TO 1 INCH OF RAIN IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS ALONG AND NEAR THE ROUTE 50 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
898 WGUS61 KRLX 150303 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1103 PM EDT MON MAR 14 2016 OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-151000- /O.CON.KRLX.FA.A.0003.000000T0000Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...PHILIPPI...BELINGTON 1103 PM EDT MON MAR 14 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...MORGAN... PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR... DODDRIDGE...HARRISON...PLEASANTS...RITCHIE...TAYLOR...TYLER... WIRT AND WOOD. * UNTIL 6 AM EDT TUESDAY * RECENT RAINFALL HAS PUSHED SOME STREAMS AND CREEKS TO NEAR BANKFULL...INCLUDING MIDDLE ISLAND CREEK AND DUCK CREEK. FLOODING WAS ALSO REPORTED IN HARRISON COUNTY. * ADDITIONAL LIGHT SHOWERS TONIGHT MAY CAUSE THESE STREAMS AND CREEKS TO FLOOD. IN GENERAL IT WOULD TAKE 0.75 TO 1 INCH OF RAIN IN UNDER 3 HOURS TO CAUSE FLOODING ON SMALL CREEKS AND STREAMS ALONG AND NEAR THE ROUTE 50 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
706 WGUS61 KRLX 150718 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 318 AM EDT TUE MAR 15 2016 OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-150830- /O.CAN.KRLX.FA.A.0003.000000T0000Z-160315T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...PHILIPPI...BELINGTON 318 AM EDT TUE MAR 15 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. ALTHOUGH SOME SHOWERS REMAIN...HEAVIER RAINFALL HAS MOVED OUT OF THE AREA. SOME CREEKS AND STREAMS MAY REMAIN HIGH THIS MORNING...SO MOTORISTS SHOULD BE EXTREMELY CAUTIOUS AND BE PREPARED FOR WATER OR DEBRIS OVER ROADWAYS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Mar 14, 3:40 AM EDT, 24 minutes earlier.
Area forecast discussion, Mar 14, 3:40 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 340 AM EDT MON MAR 14 2016 .SYNOPSIS... AN UPPER AIR DISTURBANCE CROSSES MONDAY EVENING. COLD FRONT LATE TUESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... MODELS SHOWING GOOD INSTABILITY DEVELOPING THIS AFTERNOON. THIS COULD ALLOW FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP. AN UPPER LEVEL DISTURBANCE THEN MOVES OVER THE REGION DURING THE EVENING HOURS. MODELS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE. PRECIPITABLE WATER IN THE SOUNDINGS SHOWING AROUND 1.25 INCHES. WITH DECENT MOVEMENT...BELIEVE THAT MOST AREAS CAN HANDLE THE PRECIPITATION. GROUND IS SATURATED HOWEVER...SO CAN NOT RULE OUT SOME ISOLATED PROBLEMS. ONE PARTICULAR AREA OF CONCERN IS DUCK CREEK IN OHIO. IT IS CURRENTLY CRESTING RIGHT AT FLOOD STAGE AROUND MACKSBURG. WITHOUT MUCH RECOVERY TIME...CONCERNED THE AFTERNOON AND EVENING PRECIPITATION COULD PUSH DUCK CREEK ABOVE FLOOD STAGE. THEREFORE...WILL ISSUED A FLOOD WATCH. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... SYNOPTIC PATTERN REMAINS PROGRESSIVE HEADING INTO MID WEEK. WEAK WARM FRONT MOVES IN TUESDAY NIGHT...AND WITH IT...ANOTHER WEDGE OF WARM LOW LEVEL AIR AHEAD OF THE TRAILING COLD FRONT. OPERATIONAL MODELS DIFFER ON THE TRACK AND EVOLUTION OF THE PARENT UPPER LEVEL LOW DROPPING INTO THE NORTHERN PLAINS/NORTHERN GREAT LAKES. ACCORDING TO WPC...THE ENSEMBLES AND THEIR MEANS DO NOT HELP MATTERS MUCH EITHER. ECMWF IS THE MOST AGGRESSIVE WITH THE EASTWARD PUSH OF THIS FEATURE...AND WOULD MAKE THE AFOREMENTIONED COLD FRONT A MORE SIGNIFICANT PLAYER AS IT MOVES THROUGH THE MIDDLE OHIO VALLEY AND THROUGH THE MOUNTAINS IN TERMS OF SHOWERS/CONVECTION. NAM IS SLOWER WITH THE UPPER LEVEL LOW...AND WHILE THERE IS ENOUGH TO PUSH THE FRONT THROUGH...THIS BOUNDARY WILL HAVE BETTER DEFORMATION IN ITS NORTHWEST TO SOUTHEAST ORIENTATION BACK TO THE NORTHWEST AS OPPOSED TO ITS APEX PASSING THROUGH OUR CWA. THE UPPER LEVEL/SURFACE LOWS SHOULD STACK AT SOME POINT...AND COULD SEE A SHEARED VORT MAX IN THE FLOW ALOFT BRING ANOTHER LOW CHANCE FOR SHOWERS ACROSS THE NORTH ON THURSDAY. AS THE LOW FILLS OVER THE GREAT LAKES...WARM AIR WILL END UP PINNED TO THE SOUTH OF THE AREA...AND WILL SET UP AN OVERALL COOLING TREND HEADING INTO THE WEEKEND. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE WARM SPRING WX OF RECENT WILL GRADUALLY TRANSITION BACK TO A COOL SEASON SYNOPTIC PATTERN. THIS WILL BE CHARACTERIZED BY THE ESTABLISHMENT OF A MEAN LONGWAVE TROF OVER THE EASTERN US BY THE END OF THE WEEKEND...WITH QUIET WX GENERALLY THRU FRIDAY OR SATURDAY. THIS PATTERN CHANGE MAY BE USHERED IN BY A EASTERN STORM SYSTEM WHICH WILL HAVE TO BE MONITORED FOR PERHAPS SOME MOUNTAIN SNOW ON SUNDAY...WITH CHILLY RAIN ELSEWHERE. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... SOME PATCHY DENSE FOG CAN BE EXPECTED EARLY THIS MORNING IN PROTECTED VALLEYS...MAINLY ACROSS SOUTHWEST VA...SOUTHERN WV...AND THE WV MOUNTAINS. A CUMULUS DECK WILL FORM ON MONDAY...POSSIBLE MVFR IN SOME LOCATIONS BEFORE LIFTING TO VFR IN THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM DURING THE AFTERNOON HOURS...WITH IFR TO LIFR RESTRICTIONS POSSIBLE. A BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE REGION TONIGHT...AGAIN CREATING IFR OR LIFR RESTRICTIONS. BEHIND THIS BAND...IT WILL BE A BATTLE BETWEEN FOG AND STRATUS FORMING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF FOG EARLY THIS MORNING COULD VARY. AFTERNOON CONVECTION WILL BE FAIRLY RANDOM AND THEREFORE SPECIFICS ARE NOT INCLUDED IN THE TAFS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 03/14/16 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H M M EKN CONSISTENCY H H H L L L L L H H M H PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H M M AFTER 06Z TUESDAY... IFR IN FOG POSSIBLE LATE MONDAY NIGHT INTO TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT FOR OHZ076. KY...NONE. VA...NONE. && SYNOPSIS...RPY/30/26 NEAR TERM...RPY SHORT TERM...26 LONG TERM...30 AVIATION...RPY
Hazardous weather outlook, Mar 14, 4:00 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT MON MAR 14 2016 KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>008-013>016-024>028- 033>038-046-047-150800- GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 400 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-083-084-WVZ009>011-017>020-029>032-039-040-150800- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-WOOD-PLEASANTS-TYLER-WIRT- CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- 400 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CONSIDERING THE WET GROUND...AND VEGETATION STILL MOSTLY DORMANT... ADDITIONAL SHOWERS AND THUNDERSTORMS LATE MONDAY AFTERNOON AND MONDAY NIGHT COULD CAUSE VULNERABLE STREAMS TO FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ076-150800- WASHINGTON- 400 AM EDT MON MAR 14 2016 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:41 PM EDT | Special Weather Statement | RLX | Jackson, Lawrence | 64 min |
| Mar 14, 4:25 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Morgan, Perry, Vinton | 65 min |
| Mar 14, 4:31 PM EDT | Special Weather Statement | RLX | Gallia | 59 min |
| Mar 14, 5:36 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Morgan, Perry, Washington | 54 min |
| Mar 14, 6:26 PM EDT | Special Weather Statement | RLX | Washington | 64 min |
| Mar 14, 4:18 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 57 min |
| Mar 14, 4:54 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 66 min |
| Mar 14, 5:13 PM EDT | Special Weather Statement | RLX | Boone, Calhoun, Clay, Fayette, Jackson, Kanawha and 6 more | 62 min |
| Mar 14, 6:08 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 52 min |
| Mar 14, 6:15 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Ritchie, Roane | 60 min |
| Mar 14, 6:19 PM EDT | Special Weather Statement | RLX | Fayette, Nicholas | 41 min |
| Mar 14, 6:55 PM EDT | Special Weather Statement | RLX | Doddridge, Gilmer, Ritchie | 65 min |
| Mar 14, 7:29 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 46 min |
Nearby
Flood Watches in West Virginia, 2016Flood Watches in Ohio, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.